Talona P’s Story
My name is Talona P. I am 66 yrs old. I have been damaged by Fluoroquinolones. 50 years of good health before being introduced to Fluoroquinolone Antibiotics (FQ) causing many side effects associated after using:
*** FQ EYE DROPS –
Cleared up eye infection. Up side: I didn’t need eye glasses for 3 or 4 years. Down side: Floaters, electric like static circling outer edge of eyes closed (not detected in eye exam). Questionable Cataracts. I refused surgery because doctor insist more using FQ’s eye drops and oral. Said it was an elective surgery & I wouldn’t die without it (how about going blind?).
*** RX CIPRO ***
I have seasonal allergies to Dust, Mold and Spores. Our family doctor said I had bronchitis. No test were given. A few weeks after taking Rx Cipro failed to clear up my condition, I was given a second round. This time the Pharmacist warned me to NOT take Rx Prednisone with Cipro that the doctor added as it warns on Cipro label. After the 2nd round of Cipro, I began having joint pain and mild brain fog – forgetting little things. Doctor was irritated that I would think an antibiotic had anything to do with my complaints.
^^^ RX PREDNISONE ***
Doctor was furious for my refusing to follow his directions to take Cipro & Prednisone together in order for it to work. He knew I had no intent to ever take Prednisone or any steroid ever again. He gave me Prednisone years before on several occasions. My face puffed up, I gained nearly 30 lbs and looked like I had gained 50!
On another occasion, doc gave me hip injection (steroid) that was to be repeated every 6 months. The 1st shot caused a boil where my leg met my body an hour after the shot.
Six months later (2nd time) boil appeared same place within minutes on my drive home (less than 5 miles away).
Six months later (3rd time) the boil appeared before leaving doctor’s office. Doc refused to view, lance or acknowledge my reactions! Yelled at me each time for thinking he would give me anything that would harm me.
I changed doctors.
*** RX LEVAQUIN ***
Experiencing chronic back pain, x-ray showed kidney stones and I was sent to specialist saying I was a chronic kidney stones maker. How could this be? I had never had a kidney or urinary infection before. My pharmacist suggested I look into the medications I had taken. Cipro came to mind.The doctor honored my saying NO CIPRO. I later found out he was not educated to know Levaquin was another FQ? He went medical school. How was I to know Levaquin was the next generation of FQ? I was given 4 oral rounds, within two months, so fog brain hit me fast and hard, I never knew what hit me.
Please remember I did not have an infection, I was given for “Preventive measures’ before I had a ‘ultra sound procedure’ to break stones up. I was scared. I was taught we could trust our doctors. I had the procedure.
Afterwards, I went home, feeling great. I cleaned my house, cook supper and walked the dogs. However, I had to return to clinic after midnight for a catheter as crushed and broken stones would not allow my pee to pass. I was instructed and drank a gallon of water. Later, I learned I was given a shot of Levaquin.
OMG, I laid in bed for 3 days feeling like a dying zombie. I experienced severe fog-brain symptoms. I could barely hold my head up, could not eat, was sick to my stomach and could not keep food down when I did eat.
I called the clinic several days later. I was told the flu was going around. I have never felt like this before or after.I’ve never had ‘BRAIN FOG’at this level. I could not complete a simple sentences. I would stumble over simple words like ‘the’ or ‘and’ and completely loose my train of thought. It was horrible to have ones language skills vanish!
Again, I questioned the nurse upon having the catheter removed & she assured me CIPRO was not given. She failed to mention that Levaquin WAS a fluoroquinolone. We are not talking about Apples and Oranges here … we are talking about a class of drugs that was effecting my quality of life right before their eyes and they failed to notice?
I changed doctors.
*** AVALOX ***
About 18 months later, another doctor listened to my story and failed to hear me say I had allergies. Although I mentioned it on several office visits!
I was given 3 samples-packs of AVALOX, again my ‘allergy symptoms.’ After the 2nd pill, while standing perfectly still my left knee tendon ruptured. I hit the ground believing I had been shot – only while laying on the ground, I realized I did not HEAR a gun shot. I stopped taking AVALOX. I did NOT take the Levaquin either!
I called my pharmacist. He told me Levaquin and Avalox like Cipro were all Fluoroquinolones. I then confronted my doctor who denied Cipro or Levaquin or Avalox could ever cause a ruptured tendon (Really? Happens to be the 1st on side effect list for Avalox).
I was sent a letter a couple of weeks later, dropping me as a patient although I told her I would never be back.
I have been repeatedly misdiagnose with NO testing to support that I ever needed an antibiotic. I KNOW I was NEVER warned of any side effects. HAD I known, I WOULD HAVE NEVER TAKEN IT!
I have had nurses, doctors and staff *Rolled their Eyes* in disbelief. Smirked out loud while I told my story. I heard one doctor tell to his nurse:’It’s all in her Head.’
I have been accused of ‘just wanting pain medication’!
I had 3 children by natural childbirth. with NO DRUGS!
My last child: was Home-Birth with a midwife; I was 40 yrs old, had a 9.13 lb baby – with NO PAIN MEDICATION!
I walked my dogs (a 50.lb female Labrador & a 110.lb male Rottweiler) two miles daily, pushing a baby stroller.
How can a person go from living an active life to being ‘wheel chair’ bound … so quickly?
All testing, X-Rays, MRI’s and Cat Scans showed nothing.
To date, I have been unable to locate ‘1’ doctor in North TX knowing anything about side effects from Fluoroquinolones or have I found one doctor that knows how to help me! I’ve been looking for 10 years.
I have successfully help educate two doctors:
*** 1st – My PAIN MANAGEMENT Doctor. He has another office in another city. He shared a story, having 2 other patients with similar issues and symptoms, also blaming FQ’s. Months later, his wife, a nurse, called me aside with questions for concern after she was given Cipro while in the hospital for pneumonia. She was most upset of not being told of the possible side effects or given a choice prior to having Cipro in her IV. Luckily she was not harmed.
*** 2nd – My KNEE SPECIALIST has sent me to Physical Therapy and told me he no longer uses Fluoroquinolones during his operations due to sharing my story and his own researching the side effects.
However, they do not know how to cure me.
I am grateful for these 2 doctors, for granting my request for Physical Therapy (3 times in 6 years)… I learned to rebuilt my inner core strength and re-build my muscle mass. I can no longer straighten my knees out completely and a recent photograph showed I was bow-legged.
I have NO DOUBTS this is due to Fluoroquinolones.
I was forced to stop working, which resulted in my not having the points or work history for the past 15 years to have a decent disability check to support myself. I was turned down 3 times before receiving SSI disability – and not for any of my symptoms. I was granted disability for DEPRESSION. I am not saying this is totally bogus – who would not suffer from depression if your doctors poisoned you and then failed to acknowledge it or know how to fix you?
I continue to have a burning & twisting sensation in both my arms & legs, neck, shoulder blade & spine. My pain management doctor keeps me comfortable. Pills are not cures.
Nerve testing, failed to prove ‘peripheral-neuropathy’ as needed for any legal action (stated in the BLACK BOX warning in AUG 2013)! I was not given a chance to be retested. I can promise you ‘I do NOT imagined this pain.’
It’s heart breaking to be unable to work. I loved teaching non credit classes in pottery at both TCC (TCJC) and UTA in Arlington, TX. I can no longer lift the cameras or a bag of clay or stand on my feet for hours, or can I sit in a chair for more than 30 minutes without needing to get up or I will stiffening up and experience more pain!
I would love be able to hold my camera equipment, returning to the world of journalism and photography. Since I have been unable to do photography, digital cameras have taken over.
It’s heartbreaking that a medication has changed my once beautiful life into a life of pain, unanswered questions and knowing this is repeated around the world.
WHO is to blame? Our Medical Society? Our Doctors, Nurses and Staff? The FDA? Big Pharma’s greed?
Or do we continue to just blame the patients?
In closing I’d like say: THIS IS UNACCEPTABLE BEHAVIOR!
I sincerely hope this will catch your attention, something can be done to prevent this from harming you, your family or someone you love.
Thank you for reading my complaints.